Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 8, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 5, 2004, 10:05 PM CST for Madison County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2004, 10:05 PM CST (04:05 UTC)
- Expired
- Mar 5, 2004, 10:30 PM CST
- In force
- 25 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 35 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 5:40 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
870
WUUS54 KHUN 060405
SVRHUN
ALC089-060430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1004 PM CST FRI MAR 5 2004
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN NORTH CENTRAL ALABAMA
* UNTIL 1030 PM CST
* AT 10 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER HAZEL GREEN...MOVING EAST AT 50 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MERIDIANVILLE...MOORES MILL AND NEW MARKET.
A TORNADO WATCH IS ALSO IN EFFECT UNTIL 11 PM CST.. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN HUNTSVILLE.
LAT...LON 3491 8659 3497 8660 3499 8657 3499 8632
3494 8629 3493 8632 3486 8635 3482 8656
$$
RSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 8:45 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 5, 8:45 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 845 PM CST FRI MAR 5 2004 .DISCUSSION... VERY MOIST AIRMASS WITH DEWPOINTS IN THE MID/UPPER 60S STILL OVER ALL OF ALABAMA. COLD FRONT OVER MO BOOTHEEL. STLT CONTINUES TO SHOWS COOLING CLOUD TOPS OVER OUR CWA AS STRONG 5H JET OVERHEAD. 8H WINDS ARE ARND 50/60 KTS FROM S/SW. RADAR SHOWS LINE OF STRONG TO SEVERE TSRA FROM ERN PARTS OF THE OHIO VALLEY THRU AL AND INTO ERN LA. WITH UPPER LEVEL WINDS PARALLEL TO FRONT...LINE OF STORMS WILL SLOWLY MOVE EAST OVER NIGHT. THUS THREAT OF FLOODING WILL CONTINUE AND WE ARE RECEIVING MANY REPORTS OF FLOODING BUT NOT MUCH IN THE WAY OF SEVERE WX (WIND DAMAGE/HAIL/TORNADOES). CURRENT ZONES LOOK ON TRACK...WILL KEEP FLOOD WATCH GOING AND WILL NOT REMOVE ANY COUNTIES OUT OF THE TORNADO WATCH ATTM. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH FOR ALL ZONES TIL 4 AM/TORNADO WATCH ALL ZONES TIL 11 PM. TN...FLOOD WATCH FOR ALL ZONES TIL 4 AM/TORNADO WATCH ALL ZONES TIL 11 PM. && 007
Hazardous weather outlook, Mar 5, 6:23 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 623 PM CST FRI MAR 5 2004 ALZ001>010-016-TNZ076-096-097-060500- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 623 PM CST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... ...TORNADO WATCH UNTIL 11 PM FOR ALL OF THE TENNESSEE VALLEY... ...A FLOOD WATCH IS IN EFFECT FOR TONIGHT ACROSS THE TENNESSEE VALLEY... A PERIOD OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE...WITH MANY LOCATIONS POTENTIALLY RECEIVING 1 TO 2 INCHES OF RAINFALL THROUGH TONIGHT WITH SOME ISOLATED AMOUNTS UPWARDS OF 3 INCHES. WITH THE GROUND NEARLY SATURATED FROM HEAVY RAINS OF EARLIER THIS WEEK...RAPID RUNOFF FROM THE ADDITIONAL RAIN MAY RESULT IN THE THREAT FOR FLASH FLOODING. IN ADDITION...AREA RIVERS AND STREAMS MAY APPROACH OR EXCEED FLOOD STAGE AS THE HEAVY RAIN FALLS. SEVERE WEATHER WILL ALSO BE POSSIBLE THIS EVENING ACROSS ALL OF THE TENNESSEE VALLEY. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL QUICKLY TAPER OFF FROM WEST TO EAST BY SATURDAY MORNING AS THE COLD FRONT MOVES THROUGH. A RETURN TO DRY AND COOLER WEATHER THROUGH THE REST OF THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE REQUIRED FOR FLOODING AND SEVERE WEATHER TONIGHT. 007
In the hours before
Special weather statement, Mar 5, 7:49 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 749 PM CST FRI MAR 5 2004 ALZ001>003-060300- COLBERT-FRANKLIN AL-LAUDERDALE- 749 PM CST FRI MAR 5 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS IN NORTHWEST ALABAMA... A LINE OF STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS LAUDERDALE... COLBERT AND FRANKLIN COUNTIES IN NORTHWEST ALABAMA. SEVERAL REPORTS OF WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL WERE RECEIVED BY THE WEATHER SERVICE IN HUNTSVILLE. INDIVIDUAL STORMS ARE MOVING TO THE NORTHEAST AT 60 MPH WHILE THE LINE OF STORMS SLOWLY DRIFTS TO THE EAST. EXPECT WIND GUSTS OVER 50 MPH...VERY HEAVY RAIN WITH FLOODING...AND A FEW ISOLATED TORNADOES WITH THESE STORMS. THE SEVERE WEATHER WILL BEGIN TO DISSIPATE BETWEEN 11 PM AND MIDNIGHT. THERE IS ALSO A TORNADO WATCH IN EFFECT FOR ALL OF THE TENNESSEE VALLEY UNTIL 11 PM. 007
Special weather statement, Mar 5, 8:10 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 810 PM CST FRI MAR 5 2004 ALZ005-060315- LIMESTONE- 810 PM CST FRI MAR 5 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS IN LIMESTONE COUNTY... AT 810 PM...STRONG THUNDERSTORMS ARE MOVING INTO EASTERN LIMESTONE COUNTY. INDIVIDUAL STORMS ARE MOVING TO THE NORTHEAST AT 60 MPH WHILE THE LINE OF STORMS SLOWLY DRIFTS TO THE EAST. EXPECT WIND GUSTS OVER 50 MPH AND VERY HEAVY RAIN WITH FLOODING. THERE IS ALSO A POSSIBILITY OF A FEW ISOLATED TORNADOES WITH THESE STORMS. A TORNADO WATCH IS ALSO IN EFFECT FOR ALL OF THE TENNESSEE VALLEY UNTIL 11 PM. 007
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:26 PM CST | Tornado Warning | HUN | Colbert, Franklin, Lauderdale | 49 min |
| Mar 5, 6:38 PM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 6 hr |
| Mar 5, 7:10 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 20 min |
| Mar 5, 8:17 PM CST | Flash Flood Warning | HUN | Limestone | 6 hr |
| Mar 5, 8:25 PM CST | Severe Thunderstorm Warning | HUN | Limestone | 35 min |
| Mar 5, 8:31 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Mar 5, 8:52 PM CST | Flash Flood Warning | HUN | Lawrence | 5 hr |
| Mar 5, 8:53 PM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 37 min |
| Mar 5, 9:15 PM CST | Severe Thunderstorm Warning | HUN | Limestone | 30 min |
| Mar 5, 9:31 PM CST | Tornado Warning | HUN | Limestone, Madison | 29 min |
| Mar 5, 9:48 PM CST | Flash Flood Warning | HUN | Madison | 4 hr |
| Mar 5, 10:00 PM CST | Flash Flood Warning | HUN | Morgan | 4 hr |
| Mar 5, 10:14 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 46 min |
| Mar 5, 10:46 PM CST | Flash Flood Warning | HUN | Cullman, Jackson, Marshall | 6 hr |
| Mar 6, 12:00 AM CST | Flash Flood Warning | HUN | DeKalb | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.